Sweet Syndrome After Kidney Transplantation

A. J. Osband, D. A. Laskow, R. A. Mann, T. Berkowicz, M. Ianosi-Irimie, S. Boruchoff

Research output: Contribution to journalArticlepeer-review

4 Scopus citations

Abstract

The association between Sweet syndrome (acute febrile neutrophilic dermatosis) and malignancies, infection, and drugs has been well established, but the disorder has never been reported in a solid organ transplant recipient. We have presented the first reported case of Sweet syndrome connected with solid organ transplant. Our patient is a 38-year-old man who underwent deceased donor kidney transplant for focal and segmental glomerulosclerosis and after resuming dialysis 6 weeks posttransplant, was readmitted 2 months later with high fevers and multiple head, neck, chest, and back lesions. Cultures were negative, and skin biopsy was consistent with Sweet syndrome. The lesions responded to higher doses of prednisone. Sweet syndrome has been linked to multiple drugs and malignancies, but has also been linked with states of altered immunity. Posttransplant immunosuppression may be related to this occurrence.

Original languageEnglish (US)
Pages (from-to)1954-1956
Number of pages3
JournalTransplantation Proceedings
Volume41
Issue number5
DOIs
StatePublished - Jun 2009

All Science Journal Classification (ASJC) codes

  • Surgery
  • Transplantation

Fingerprint

Dive into the research topics of 'Sweet Syndrome After Kidney Transplantation'. Together they form a unique fingerprint.

Cite this